MAUDE Adverse Event Report: ORTOMA AB OTS HIP; INSERTER ADAPTER OTD STRAIGHT

ORTOMA AB OTS HIP; INSERTER ADAPTER OTD STRAIGHT
Model Number 1002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer has reported a complaint regarding ref 30-201 inserter adapter otd straight.The issue was a weld breakage between the pin and inserter holder of inserter adapter otd straight during a surgical procedure.The adapters are intended to be used as a part of ots hip for real time tracking of instruments relative to the patient´s anatomy during orthopedic surgery.The inserter adapters are intended to be attached to a cup inserter tool.The weld breakage occurred while performing surgical impactions using johnson & johnson medtech emphasys straight impactor (the cup inserter tool), 4812-01-150.The surgical team noticed the breakage and the pin could be pulled out.To proceed with the surgery, the team started to use a second ref 30-201 inserter adapter otd straight (prepared as a back-up item, available in or).During the same surgical procedure, the second adapter failed during impactions, using the cup inserter tool.Also this failure consisted of a weld breakage between the pin and inserter holder.The surgical procedure could continue by reverting to conventional surgery.No injuries, medical intervention or prolonged hospitalization were reported.Images were provided together with the complaint.No adverse event occurred, however it is assessed as a malfunction.The malfunction would be weld breakage of the physical adapters.The weld which failed connects a pin to the adapter holder, the pin is intended to hold a tracer to be able to track the position of the instrument.A reoccuring device failure, either partial or complete weld breakage, if not detected by the user, could result in displaying incorrect information of the cup placement by ots¿ hip guide.This means that the values displayed on the screen do not correctly represent the actual angle and position of the tool.The potential harm to patients, if the surgeon relies on incorrect values, is dislocation or early loosening of implant.If the adapter weld breaks and another adapter is used, recalibration is needed, which may result in a slight delay of surgery (estimated to less than 3 minutes by hip surgeon).If the weld failure results in loose fragments or debris, there is a risk that these may fall into the surgical field.In case of weld failure during surgery, existing standard of care procedures and surgical techniques to mitigate any risk of fragments or debris entering the wound shall be taken.The weld may break during surgery due to high impact i.E.Force applied during e.G.Impaction or reaming.A complete weld failure is easily identifiable by user as the force applied during the surgery would cause the pin to fall off.A partial weld breakage that would impact the values displayed is identifiable by visual inspection of the weld and to verify that the pin is not loose.Per the instructions for use, inspection of the adapter is to be performed prior to and after surgery.

Brand Name
OTS HIP
Common Device Name
INSERTER ADAPTER OTD STRAIGHT
Manufacturer (Section D)
ORTOMA AB
falkenbergsgatan 3
gothenburg, västa götaland 412 8 5
SW  412 85
Manufacturer (Section G)
ORTOMA AB
falkenbergsgatan 3
gothenburg, västa götaland 412 8 5
SW   412 85
Manufacturer Contact
fredrik hedberg
falkenbergsgatan 3
gothenburg, västa götaland 412 8-5
SW   412 85
MDR Report Key22613203
Report Number3014411622-2025-00002
Device Sequence Number5418854
Product Code OLO
UDI-Device Identifier07350137521019
UDI-Public(01)07350137521019(10)20242009
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K232140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1002
Device Catalogue Number30-201
Device Lot Number20242009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown